MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-6-3D-SS
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that during the embolization of left ophthalmic aneurysm, and a left posterior communicating artery, the a xium failed to detach.The instant detacher and manual detachment were both used but both methods failed.The device was removed and replaced.The number of attempts was not reported by the user.The devices were prepared and used per the instructions for use (ifu).
 
Additional Manufacturer Narrative
The axium prime pushwire was returned without the implant coil, the instant detacher and the catheter.The proximal portion of the pushwire was found to be separated, along with the ai, positive load indicator, coupler tube and break indicator were missing; with the release wire extending out from the proximal end.Bends were found along the length of the pushwire.The coin was not present at the lumen stop as it was pulled back.The shield coil was present and intact.The lumen stop inner diameter (id) was measured and found to be within specification.The retainer ring inner diameter (id) was measured and found to be within specification.No other anomalies were observed.Based on the analysis performed, the report of ¿non-detach¿ was not confirmed as the axium prime pushwire was returned with the implant coil was already detached from the pusher.The cause for the non-detachment could not be determined, as all parts of the returned pushwire which could affect the detachment were found to be within specifications.Since the proximal portion of the pushwire along with the ai, positive load indicator, break indicator, implant coil, instant detacher and microcatheter were not returned, any contribution of the proximal portion of the pushwire along with the ai, positive load indicator, break indicator, implant coil, instant detacher and microcatheter to the issue could not be assessed.Bends were found on the returned pushwire.This can also be indicative of high tortuosity.It is possible the bends found on the pushwire may contributed to the non-detachment as it would increase resistance when the release wire and coin is being pulled away from the lumen stop.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8957153
Report Number2029214-2019-00899
Device Sequence Number19447588
Product Code KRD
UDI-Device Identifier00847536008144
UDI-Public00847536008144
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2021
Device Model NumberAPB-4-6-3D-SS
Device Lot NumberA708143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1